Clinical StudiesPneumonitis in Irradiated Lungs After Nivolumab: A Brief Communication and Review of the LiteratureManapov, Farkhad*,†; Roengvoraphoj, Olarn*; Dantes, Maurice*; Marschner, Sebastian*; Li, Minglun*; Eze, Chukwuka* Author Information *Department of Radiation Oncology, University Hospital, LMU Munich †Comprehensive Pneumology Center Munich (CPC-M), Munich, Germany F.M. and O.R. contributed equally to this work. Presented in part at the seventh edition of the European Lung Cancer Conference 2017 (ELCC 2017), which took place from May 5 to 8, 2017, in Geneva, Switzerland. Reprints: Chukwuka Eze, Department of Radiation Oncology, University Hospital, LMU Munich, Marchioninistrasse 15, Munich 81377, Germany (e-mail: [email protected]). Journal of Immunotherapy: February/March 2018 - Volume 41 - Issue 2 - p 96-99 doi: 10.1097/CJI.0000000000000198 Buy Metrics Abstract Nivolumab is a feasible therapy option in patients with advanced non–small cell lung cancer (NSCLC) who progress on first-line treatment. However, there is limited information about an overlapping toxicity of PD-1 inhibitors when administered following thoracic radiotherapy (TRT). Three of 25 patients with advanced NSCLC were treated with palliative or curative intent. Nivolumab was initiated as second or third-line therapy after TRT for recurrent or progressive disease. All 3 patients developed grade 3 pneumonitis at some point during nivolumab therapy. Herein, we describe 3 cases of pneumonitis in patients with NSCLC started on nivolumab following TRT. Imaging analysis was strongly consistent with heterogenous lung parenchyma changes in the irradiated lung volume receiving a total dose of 15–20 Gy. Pulmonary toxicity was manageable; however, interruption of immunotherapy was necessary. Copyright © 2017 Wolters Kluwer Health, Inc. All rights reserved.